Hi to fellow support members,
I am new to this forum, and just wondering whether anyone out there can help me with some advice.
I am a 66 year old male, and apart from my recent stouch with cancer, I have been in good health.
2 months ago, I finished a course of treatment for anal cancer. The treatment involved chemotherapy, and also radiotherapy every weekday for 5 weeks. There would be no need to explain all the burning and blistering to anyone out there who has had radiotherapy, and mercifully, that is all over now.
I saw my radio-oncologist a week ago, but since then I have been worried about a new development, and it is very hard to get an appointment with him without a rather long wait. I thought that maybe someone out there might shed some light on my concerns:
After the blistering and pain lifted, I was relieved to find myself feeling realtively normal in terms of bowel movements, up intil very recently. Now, 2 months after treatment, some of the old symptoms that I had during radiotherapy are returning. Unbelievable winds - especially in the morning, with occasional dull pains in the rectal area, and a clear gluey mucous discharge, often associated with winds. I have even had the odd small "accident" when misjdudging what I thought was just more wind.
I can live with all that, but I am concerned that these symptoms seemed to vanish for some weeks after treatment and they have now returned again. Of course, one can't help neurotically thinking that the cancer is growing again, and that's why these odd symptoms have come back again.
Just wondering whether it's "normal" to suddenly start experiencing these symptoms again, after they seemed to have vanished ie. the winds, the clear mucous, increased rectal sensitivity etc. ? Is it just a normal stage of gradual repair that comes in waves, or should I be pushing for an early appointment with my radio-oncologist, before I am meant to see him in January, 2019.
A bit of a long epistle here, I know, but I thought I had better spell it all out to give the full picture to anyone who can help me out there. Just wondering whether anyone out there has also gone through the same thing. Symptoms vanish, and then they return again...
- I look forward to hearing from any fellow travellers
Thanks for joining and welcome to the Online Community @Abraham! We hope you'll receive a lot of great advice and support from your fellow community members.
How are you travelling today?
Sorry to hear about the symptoms you're experiencing, is there someone on your treatment team you can ring and chat about your concerns with? If not, your GP would be a good starting point.
Be part of this supportive community